MAUDE Adverse Event Report: INTUITIVE SURGICAL, INC ENDOWRIST;DAVINCI SI; CADIERE FORCEPS

INTUITIVE SURGICAL, INC ENDOWRIST;DAVINCI SI; CADIERE FORCEPS
Model Number 420049-13
Medical Device Problem Codes Break (1069); Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/23/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Intuitive surgical, inc.(isi) received the cadiere forceps instrument involved with this complaint and completed the device evaluation.Failure analysis confirmed the reported complaint.The instrument was found to have a broken grip at the grip base.A piece approximately 0.21" x 0.62" was found to be broken off the yaw pulley.The broken piece was not returned.The root cause of this failure is typically attributed to the mishandling/misuse, such as excess force applied to the instrument jaws.Additional observation not reported by site: the instrument was found to have various scratch marks with light material removed on the main tube.The scratch marks were 0.064¿ - 0.155 in length and were not aligned with the tube axis.The root cause of this failure is typically attributed to mishandling/misuse.
 
Event or Problem Description
It was reported that during a da vinci-assisted enucleation of esophageal leiomyoma surgical procedure, the cadiere forceps instrument was found to have physical damage.Backup instrument of same kind was used to complete the procedure.The procedure was completed with no reported injury.

Brand Name
ENDOWRIST;DAVINCI SI
Common Device Name
CADIERE FORCEPS
Manufacturer (Section D)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA
Manufacturer (Section G)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA
Manufacturer Contact
izabel nielson
3410 central expressway
santa clara, CA 
4085232100
MDR Report Key16883588
Report Number2955842-2023-12894
Device Sequence Number17988211
Product Code NAY
UDI-Device Identifier00886874111338
UDI-Public(01)00886874111338(10)N10200720
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K050369
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other
Initial Reporter Occupation Non-Healthcare Professional
Remedial Action Other
Type of Report Initial
Report Date (Section B) 06/02/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number420049-13
Device Catalogue Number420049
Device Lot NumberN10200720 329
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/27/2021
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 06/02/2021
Initial Report FDA Received Date05/06/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/16/2020
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DA VINCI INSTRUMENTS AND ACCESSORIES
Patient SexUnknown